Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Jackson, MS

February 21, 20159 counties in Mississippi; 4 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Feb 21, 2015, 5:55 PM CST for 9 counties in Mississippi; 4 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2015, 5:55 PM CST (23:55 UTC)
Expired
Feb 21, 2015, 9:00 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 450 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
450 m²/s²
0-3 km storm-relative helicity
861 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WGUS54 KJAN 212355
FFWJAN
ARC003-017-LAC035-067-083-123-MSC011-051-053-055-083-125-133-151-163-
220300-
/O.NEW.KJAN.FF.W.0005.150221T2355Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CST SAT FEB 21 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME WEST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  EXTREME SOUTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BASTROP...
  EXTREME NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  EXTREME SOUTH CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...
  SOUTHEASTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF WILMOT...
  SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 900 PM CST

* AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM SHOWERS AND SOME EMBEDDED THUNDERSTORMS OVER THE WARNED 
AREA. ESTIMATED   RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO 
THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
  MILLIKIN...GASSOWAY...GALION...JONES...BEEKMAN...CHICOT JUNCTION...
  BERLIN...HOLLY RIDGE...BLAINE...TRIBBETT...WAYSIDE...MURPHY...
  DARLOVE...ESTILL...GLEN ALLAN...MIDNIGHT...DELTA CITY...NITTA
  YUMA...PANTHER BURN...GRACE...PARKDALE...OAK GROVE...SUNFLOWER...
  ISOLA...INVERNESS AND ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3304 9192 3366 9050 3297 9036 3255 9192
      3261 9194 3263 9193 3264 9193 3265 9192
      3266 9194 3268 9196

$$

MRM
3 follow-up statements
485 
WGUS74 KJAN 220127
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST SAT FEB 21 2015

ARC003-017-LAC035-067-083-123-MSC011-051-053-055-083-125-133-151-163-
220300-
/O.CON.KJAN.FF.W.0005.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-
ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-BOLIVAR MS-YAZOO MS-RICHLAND LA-
MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
727 PM CST SAT FEB 21 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHWESTERN YAZOO...EXTREME SOUTH CENTRAL BOLIVAR...EXTREME WEST
CENTRAL HOLMES...HUMPHREYS...NORTHWESTERN ISSAQUENA...EXTREME
SOUTHWESTERN LEFLORE...NORTHERN SHARKEY...SOUTHERN SUNFLOWER...
WASHINGTON...SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND
WEST CARROLL...NORTHERN EAST CARROLL...MOREHOUSE AND EXTREME
NORTHEASTERN RICHLAND PARISHES...

AT 727 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
MILLIKIN...GASSOWAY...GALION...JONES...BEEKMAN...CHICOT JUNCTION...
BERLIN...HOLLY RIDGE...BLAINE...TRIBBETT...WAYSIDE...MURPHY...
DARLOVE...ESTILL...AVON...GLEN ALLAN...MIDNIGHT...DELTA CITY...NITTA
YUMA...PANTHER BURN...GRACE...WILMOT...PARKDALE...EUDORA...OAK
GROVE...LAKE PROVIDENCE...SUNFLOWER...ROLLING FORK...MOORHEAD...
LELAND...ISOLA...INVERNESS...INDIANOLA...HOLLANDALE...GREENVILLE...
BELZONI AND ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3304 9192 3366 9050 3297 9036 3255 9192
      3261 9194 3263 9193 3264 9193 3265 9192
      3266 9194 3268 9196

$$

MRM
014 
WGUS74 KJAN 220151
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CST SAT FEB 21 2015

ARC003-MSC011-220201-
/O.CAN.KJAN.FF.W.0005.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-BOLIVAR MS-
751 PM CST SAT FEB 21 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH
CENTRAL BOLIVAR AND SOUTHEASTERN ASHLEY COUNTIES...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3268 9189 3332 9045 3297 9036 3255 9192
      3261 9194 3263 9193 3264 9193 3265 9192
      3266 9194 3268 9196

$$

ARC017-LAC035-067-083-123-MSC051-053-055-083-125-133-151-163-220300-
/O.CON.KJAN.FF.W.0005.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-
ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-YAZOO MS-RICHLAND LA-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
751 PM CST SAT FEB 21 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
NORTHWESTERN YAZOO...EXTREME WEST CENTRAL HOLMES...HUMPHREYS...
NORTHWESTERN ISSAQUENA...EXTREME SOUTHWESTERN LEFLORE...NORTHERN
SHARKEY...EXTREME SOUTH CENTRAL SUNFLOWER...SOUTHERN WASHINGTON AND
EXTREME SOUTHEASTERN CHICOT COUNTIES...AND CENTRAL WEST CARROLL...
NORTHERN EAST CARROLL...SOUTHERN MOREHOUSE AND EXTREME NORTHEASTERN
RICHLAND PARISHES...

AT 751 PM CST...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
MILLIKIN...MURPHY...GLEN ALLAN...MIDNIGHT...DELTA CITY...NITTA
YUMA...PANTHER BURN...GRACE...OAK GROVE...LAKE PROVIDENCE...ROLLING
FORK...ISOLA...BELZONI AND ANGUILLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3268 9189 3332 9045 3297 9036 3255 9192
      3261 9194 3263 9193 3264 9193 3265 9192
      3266 9194 3268 9196

$$

MRM
881 
WGUS74 KJAN 220234
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CST SAT FEB 21 2015

ARC017-LAC035-067-083-123-MSC051-053-055-083-125-133-151-163-220244-
/O.CAN.KJAN.FF.W.0005.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-
ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-YAZOO MS-RICHLAND LA-MOREHOUSE LA-
EAST CARROLL LA-WEST CARROLL LA-
834 PM CST SAT FEB 21 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
YAZOO...EXTREME WEST CENTRAL HOLMES...HUMPHREYS...NORTHWESTERN
ISSAQUENA...EXTREME SOUTHWESTERN LEFLORE...NORTHERN SHARKEY...EXTREME
SOUTH CENTRAL SUNFLOWER...SOUTHERN WASHINGTON AND CHICOT COUNTIES...
AND CENTRAL WEST CARROLL...NORTHERN EAST CARROLL...SOUTHERN MOREHOUSE
AND EXTREME NORTHEASTERN RICHLAND PARISHES...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3268 9189 3332 9045 3297 9036 3255 9192
      3261 9194 3263 9193 3264 9193 3265 9192
      3266 9194 3268 9196

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 2:58 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 21, 2:58 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST SAT FEB 21 2015

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ACTIVE WEATHER PATTERN
IN STORE FOR THE NEXT FEW DAYS. FOR THIS EVENING AND TONIGHT...A SHARP COLD
FRONT WILL DROP SOUTHEAST THROUGH THE FORECAST AREA. THE FRONT WILL
BE ACCOMPANIED BY SOME THUNDERSTORM ACTIVITY AND A 20-25 DEGREE TEMPERATURE
DROP...ESPECIALLY IN THE NORTHERN PORTIONS OF THE FORECAST AREA. WILL
CONTINUE THE LIMITED THREAT OF SEVERE WIND GUSTS THIS EVENING. THE HEAVIEST
RAIN WILL BE NORTH OF INTERSTATE 20 BUT DO EXPECT MEASURABLE RAINFALL
IN ALL AREAS...THUS HIGH POPS TONIGHT.

THE FRONT WILL EXIT THE PINE BELT AREA ON SUNDAY MORNING ALLOWING THE
COLDER AIR MASS TO SETTLE ACROSS THE ENTIRE REGION. EXPECT A
CLOUDY...COOL DAY WITH PERHAPS A LITTLE LIGHT RAIN OR DRIZZLE. MODELS
ARE CONSISTENT THAT A SECOND WAVE WILL MOVE ACROSS THE AREA FROM LATE
SUNDAY THROUGH EARLY MONDAY. PARTS OF THE NORTHERN AND WESTERN
FORECAST AREA WILL DROP BELOW FREEZING SUNDAY NIGHT SO EXPECT TO SEE
SOME FREEZING RAIN AND SLEET IN THOSE AREAS.

MODELS PROJECT A BRIEF BREAK ON MONDAY WHILE PUSHING MUCH COLDER AIR
SOUTH INTO THE FORECAST AREA. THEN...ANOTHER WAVE PUSHES ACROSS THE
AREA. THE ATMOSPHERE WILL BE A LITTLE DRIER BUT WITH TEMPERATURES
BELOW FREEZING FOR MUCH OF THE FORECAST AREA...MORE FREEZING RAIN AND
SLEET ARE EXPECTED FOR A LARGER AREA THAN THE PREVIOUS NIGHT. THIS EVENT
COULD BE MORE SIGNIFICANT SINCE PRECEDING AND EXISTING CONDITIONS
WILL BE COLDER. ALSO...WITH COLD TEMPERATURES AND GUSTY NORTH
WINDS...WIND CHILLS WILL BE IN THE TEENS WITH SOME SINGLE DIGITS
POSSIBLE IN THE DELTA.

RIGHT NOW...AREAS FROM BROOKHAVEN TO LAUREL AND SOUTH LOOK TO ESCAPE
THE WINTRY PRECIPITATION AND WILL JUST HAVE RAIN THROUGH MONDAY NIGHT
...BUT WILL WATCH THAT AREA CLOSELY AS WELL. /SW/

.LONG TERM...TUESDAY THROUGH NEXT SATURDAY...A COLD AIRMASS WILL
REMAIN OVER THE REGION INTO THE BEGINNING OF THE LONG TERM...WITH
CONTINUED PERIODIC PRECIPITATION CHANCES AS WAVES TRANSIT THE
SOUTHERN STREAM JET WHICH WILL BE SETUP OVERHEAD. BUFR SOUNDINGS AND
LATEST SREF PRECIP TYPE PROBABILITIES SUPPORT A CONTINUATION OF LIGHT
FREEZING RAIN INTO THE MORNING TUESDAY...PERHAPS AS FAR SOUTH AS THE
PINE BELT AT DAYBREAK. WITH CONTINUED OVERCAST AND LIGHT
PRECIPITATION FALLING INTO THE SOMEWHAT DRIER AIRMASS TEMPS WILL
STRUGGLE TO RISE OUT OF THE 30S DURING THE DAYTIME IN MANY LOCATIONS.

AS A MORE POTENT SHORTWAVE TRANSITS THE DEEP SOUTH MIDWEEK...A MORE
ORGANIZED COASTAL LOW WILL DEVELOP AND MOVE ACROSS THE NORTHERN GULF
WEDNESDAY. FOR NOW TEMPERATURES ARE EXPECTED TO REMAIN JUST WARM
ENOUGH FOR LIQUID PRECIP ACROSS THE ENTIRE FORECAST AREA WITH THIS
PARTICULAR SYSTEM. AFTER A BREAK ON THURSDAY...THE NEXT SHORTWAVE/
COASTAL LOW WILL BE RIGHT AROUND THE CORNER. THOUGH THERE IS
AGREEMENT ON A SYSTEM IN THIS GENERAL TIME FRAME...THERE ARE STILL
DIFFERENCES IN SPECIFIC TIMING BETWEEN MORE OF A FRI/SAT SYSTEM OR
MORE OF A SAT/SUN SYSTEM...AND ALSO LOCATION DIFFERENCES BETWEEN A
MORE NORTHWARD/WARMER SYSTEM OR A MORE SOUTHWARD SYSTEM THAT MIGHT
BRING ANOTHER TEASE OF WINTRY PRECIP. AT THIS STAGE CHANCE POPS AND
PRIMARILY LIQUID PRECIP WERE MAINTAINED FOR THE END OF NEXT WEEK.
/DL/

&&

.AVIATION...AS SHRA INCREASE IN COVERAGE AND INTENSITY FROM
NORTHWEST THIS AFTERNOON TO SOUTHEAST TONIGHT...MVFR AND VFR CIGS
WILL DETERIORATE TO IFR AND OCCASIONALLY LIFR CIGS/VSBYS IN PERIODS
OF HEAVIER RAIN. TSRA WILL BE POSSIBLE...AND A FEW STORMS MAY PRODUCE
SEVERE WIND GUSTS MAINLY AT TERMINALS OVER THE NORTHWEST HALF OF THE
AREA. OUTSIDE OF STORMS...WINDS WILL BE RATHER GUSTY THIS AFTERNOON
OUT OF THE SOUTH...WITH GUSTS OVER 30 KTS POSSIBLE. WINDS WILL SHIFT
TO NORTHWEST AS A FRONT MOVES ACROSS THE REGION BEGINNING LATE
AFTERNOON AT GLH/GWO...EARLY EVENING AT GTR/JAN/HKS AND MEI/HBG LATER
IN THE NIGHT. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       47  51  32  39 /  99  46  43  46
MERIDIAN      48  54  33  42 / 100  64  42  41
VICKSBURG     45  48  31  35 /  97  31  51  48
HATTIESBURG   56  65  39  47 /  90  58  59  39
NATCHEZ       49  52  32  38 /  93  40  70  50
GREENVILLE    38  43  25  30 /  92  12  36  43
GREENWOOD     38  45  27  34 /  97  21  36  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Feb 21, 2:20 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CST SAT FEB 21 2015

ARZ074-075-LAZ007-MSZ018-019-025-026-034-059-222030-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-JEFFERSON-
220 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...
NORTHWEST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A FEW STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 50 TO 60
MPH WINDS...ARE POSSIBLE LATE THIS AFTERNOON AS A STRONG COLD FRONT
PUSHES THROUGH THE AREA. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ON SUNDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING...LIGHT RAIN IS
EXPECTED TO CHANGE OVER TO A WINTRY MIX OF LIGHT FREEZING RAIN AND
POSSIBLY SLEET ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI. BY MONDAY MORNING THE BEST CHANCE
FOR FROZEN PRECIPITATION WILL BE NORTH OF A LINE FROM NATCHEZ TO
CANTON TO DE KALB. LIGHT ICING OF BRIDGES AND OVERPASSES WILL BE
POSSIBLE IN THESE AREAS.

A SECOND ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE LATE MONDAY
AFTERNOON THROUGH TUESDAY MORNING AS TEMPERATURES WILL AGAIN BE NEAR
OR BELOW FREEZING AND ADDITIONAL PRECIPITATION SPREADS NORTHWARD
ACROSS THE AREA. LIGHT ICING OF BRIDGES AND OVERPASSES WILL AGAIN BE
POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ008-009-015-016-023>025-MSZ027>030-032-033-035>038-040>044-
047>049-053-222030-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-
220 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH THIS EVENING

A FEW STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 50 TO 60
MPH WINDS...ARE POSSIBLE DURING THE LATE AFTERNOON OR EARLY EVENING
HOURS AS A STRONG COLD FRONT PUSHES INTO THE AREA. A BRIEF TORNADO OR
TWO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ON SUNDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING...LIGHT RAIN IS
EXPECTED TO CHANGE OVER TO A WINTRY MIX OF LIGHT FREEZING RAIN AND
POSSIBLY SLEET ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI. BY MONDAY MORNING THE BEST CHANCE
FOR FROZEN PRECIPITATION WILL BE NORTH OF A LINE FROM NATCHEZ TO
CANTON TO DE KALB. LIGHT ICING OF BRIDGES AND OVERPASSES WILL BE
POSSIBLE IN THESE AREAS.

A SECOND ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE LATE MONDAY
AFTERNOON THROUGH TUESDAY MORNING AS TEMPERATURES WILL AGAIN BE NEAR
OR BELOW FREEZING AND ADDITIONAL PRECIPITATION SPREADS NORTHWARD
ACROSS THE AREA. LIGHT ICING OF BRIDGES AND OVERPASSES WILL AGAIN BE
POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ026-MSZ031-039-045-046-050>052-054>058-060>066-072>074-222030-
CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
220 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ON SUNDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING...LIGHT RAIN IS
EXPECTED TO CHANGE OVER TO A WINTRY MIX OF LIGHT FREEZING RAIN AND
POSSIBLY SLEET ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI. BY MONDAY MORNING THE BEST CHANCE
FOR FROZEN PRECIPITATION WILL BE NORTH OF A LINE FROM NATCHEZ TO
CANTON TO DE KALB. LIGHT ICING OF BRIDGES AND OVERPASSES WILL BE
POSSIBLE IN THESE AREAS.

A SECOND ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE LATE MONDAY
AFTERNOON THROUGH TUESDAY MORNING AS TEMPERATURES WILL AGAIN BE NEAR
OR BELOW FREEZING AND ADDITIONAL PRECIPITATION SPREADS NORTHWARD
ACROSS THE AREA. LIGHT ICING OF BRIDGES AND OVERPASSES WILL AGAIN BE
POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
CENTRAL MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 21, 4:35 PM CST, 1 hour 20 minutes before
ARZ075-MSZ034-041-212305-
CHICOT AR-WASHINGTON MS-SHARKEY MS-
435 PM CST SAT FEB 21 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST SAT FEB 21 2015

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF EUDORA AT 436 PM CST...MOVING EAST AT 50
MPH.

PEOPLE IN NORTHWESTERN SHARKEY...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 9089 3310 9087 3303 9085 3302 9092
      3301 9135 3313 9137
TIME...MOT...LOC 2236Z 262DEG 42KT 3306 9123

MRM
Special weather statement, Feb 21, 5:04 PM CST, 51 minutes before
MSZ034-035-041-212335-
WASHINGTON MS-SHARKEY MS-HUMPHREYS MS-
504 PM CST SAT FEB 21 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CST SAT FEB 21 2015

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER PANTHER BURN AT 504 PM CST...MOVING EAST AT 50 MPH.

PEOPLE IN CENTRAL HUMPHREYS...NORTHERN SHARKEY AND SOUTHEASTERN
WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3323 9042 3299 9046 3301 9097 3319 9097
TIME...MOT...LOC 2304Z 266DEG 50KT 3307 9084

MRM
Special weather statement, Feb 21, 5:10 PM CST, 45 minutes before
LAZ007-212340-
MOREHOUSE LA-
510 PM CST SAT FEB 21 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CST SAT FEB 21 2015

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES WEST OF BASTROP AT 509 PM CST...MOVING EAST AT 45
MPH.

PEOPLE IN CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3290 9208 3295 9166 3273 9166 3271 9206
      3274 9206 3276 9207 3280 9206 3282 9207
      3285 9207 3287 9209
TIME...MOT...LOC 2309Z 265DEG 40KT 3281 9200

MRM
Special weather statement, Feb 21, 5:36 PM CST, 19 minutes before
MSZ035-036-220005-
HUMPHREYS MS-HOLMES MS-
536 PM CST SAT FEB 21 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CST SAT FEB 21 2015

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES SOUTH OF BELZONI AT 537 PM CST...MOVING EAST AT 50
MPH.

PEOPLE IN NORTHWESTERN HOLMES AND EASTERN HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3331 9015 3303 9008 3303 9056 3318 9057
TIME...MOT...LOC 2337Z 261DEG 43KT 3311 9046

MRM
Special weather statement, Feb 21, 5:37 PM CST, 18 minutes before
MSZ035-036-220010-
HUMPHREYS MS-HOLMES MS-
537 PM CST SAT FEB 21 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CST SAT FEB 21 2015

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BELZONI AT 538 PM
CST...MOVING EAST AT 50 MPH.

PEOPLE IN NORTHWESTERN HOLMES AND EASTERN HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3331 9015 3303 9008 3303 9056 3318 9057
TIME...MOT...LOC 2338Z 261DEG 43KT 3311 9045

MRM
Special weather statement, Feb 21, 5:43 PM CST, 12 minutes before
LAZ007>009-220015-
MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
543 PM CST SAT FEB 21 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST SAT FEB 21 2015

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF GOODWILL AT 543 PM
CST...MOVING EAST AT 50 MPH.

PEOPLE IN CENTRAL WEST CARROLL...CENTRAL EAST CARROLL AND EAST
CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3298 9128 3275 9122 3269 9171 3287 9175
TIME...MOT...LOC 2343Z 259DEG 43KT 3280 9161

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 4:35 PM CSTSpecial Weather StatementJANWashington30 min
Feb 21, 5:04 PM CSTSpecial Weather StatementJANHumphreys31 min
Feb 21, 5:36 PM CSTSpecial Weather StatementJANHumphreys29 min
Feb 21, 5:37 PM CSTSpecial Weather StatementJANHumphreys33 min
Feb 21, 5:59 PM CSTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Grenada, Holmes and 8 more3 hr
Feb 21, 3:28 PM CSTSpecial Weather StatementJANMorehouse32 min
Feb 21, 5:10 PM CSTSpecial Weather StatementJANMorehouse30 min
Feb 21, 5:43 PM CSTSpecial Weather StatementJANWest Carroll32 min
Feb 21, 3:58 PM CSTSpecial Weather StatementJANChicot32 min

Nearby

Flash Flood Warnings in Mississippi, 2015Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.